MAUDE Adverse Event Report: COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G15147
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 08/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported the pigtail part of the filiform double pigtail ureteral stent was detached when the package was opened.This device was not used and there was no patient contact.As reported, there was no patient involvement and no patient impact.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, specifications and a visual inspection was conducted during the investigation.Visual inspection and functional testing of the returned device was performed.One opened package was received; wire guide, positioner and stent were returned.Components have been shifted inside the packaging tray.The stent and tether was protruding from beneath the lid of the packaging tray.Proximal coil was severed from the stent body at the base of the coil; the tether sleeve was attached to the coil.Point of separation was inside the tether sleeve.Tether was still attached to the stent and tangled inside the sleeve.The distal coil was still intact without damage.Point of separation had a cut appearance.If the tether is tangled around the stent.Forcefully pulling on the tether to remove the stent from the tray can cut the stent material causing separation of the device.No patient interaction with complaint device was reported.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.This complaint is confirmed based on the physical evaluation of the returned product.Based on the provided information, a definitive root cause can be established to be due to product use and handling of the product.The product received excessive pressure.Per the quality engineering risk assessment no further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
FILIFORM DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6793692
Report Number1820334-2017-02521
Device Sequence Number10788406
Product Code FAD
UDI-Device Identifier00827002151475
UDI-Public(01)00827002151475(17)190614(10)7043062
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG15147
Device Catalogue Number133628
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date08/15/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1